Jump to content

Effexor Working For Me....but All I See Here Is Bad News...is It Helping Anyone?


Recommended Posts

switched from lexapro 20mg to effexor 150mg ER.....the lexapro sedation was ******* me, seem to creep up on me again even after 3 yrs on it.

i was very hesitant to jump on effexor since all i read about it is bad news and horrible withdrawal....but cant say that lexapro wd is any pleasant either....

has anyone had long term success with effexor? like 1+ year? or am I just experiencing the typical startup bliss effect? also I notices am lot better off taking 75mg in the AM and 75Mg around noon....I was crashing hard in the afternoons while takin all the dose in the AM...

Link to comment
Share on other sites

Hi, I'm not taking effexor, but I hope you don't mind me replying. I think people are more likely to post when they're feeling bad and they need to talk about it and feel comforted and feel "heard". If you're feeling good that's great! That's how it should be. I think asking people to post their good experiences is an excellent idea and I hope you get to hear a lot of positives. I know that the anti-depressants I take have made a big difference to my functioning and quality of life, even while I complain about the side-effects!!!

Link to comment
Share on other sites

thanks....i definitely understand how people come for help and not really to share positive benefit as much...is totally normal....the funny thing is that it is sort of depressing in itself when one is considering a new med, and hesitant as it is, to see all the bad stuff others go thru!!!

Link to comment
Share on other sites

I have been on effexor for about four years. Luckily it works for me because I heard the withdrawals symptoms are awful and last a long time. One thing you need to know about effexor is increasing your dose isn't going to give you the same affect just stronger. Your chemicals (seratonin, dopamine) will react differently each time you increase. For example I asked my doctor to up my dose from 225mg a day to 300mg a day. I would take two in the am and two in the pm. This was not a good choice on my part, as soon as the meds started affecting my dopamine levels I became more depressed than I was before the increase. Doctor promptly dropped my dose down again and I feel better already.

Link to comment
Share on other sites

imrj - You're right, it can be really worrying reading about other people's negative experiences when you're embarking on a new treatment. Just remember we are all different, and you won't necessarily experience the same things as others. I've had different experiences of side effects at different times with the same drugs!!! I hope that the Effexor continues to work for you.

Link to comment
Share on other sites

My sister was of effoxor 150mg for about 3 years. It did wonders for her. It helped keep her level headed and her depression was pretty much gone. Only problem was that she got some hot flushes. She had next to no withdrawals, only a few weird dreams about once a week for about 6 months...but they didn't interrupt her cycle of life at all. 2 years later she's back on 75mg and has been for 4 weeks now and is responding well once again. My grandmother is also on it and it helps anxiety and depression A LOT (although she's naughty and often goes weeks without taking it, so it's hard to use her as a good example).

I'm also making the move from 20mg lexapro to 150mg effexor as of tomorrow. My first week will be on 75mg though. I REALLY hope it will work. It helps my sister is on the same drug and she can guide me along the way with her positive experiences. All her doctors have said that effexor is the best drug.

If you want please PM me...I'd love to keep in contact seeing as though we're making quite a similar switch in medication. It'd be nice to compare what kinds of things we're going through.

Hope it all works out for you!

Link to comment
Share on other sites

thanks...so far so good....I think its even better splitting the dose 75mg in AM and 75mg at noon.....my sedation is much gone from what it was on Lexapro and also sexual side effects have improved, thou they werent all too bad on lexapro.....

Link to comment
Share on other sites

I too am on 150mg of Effexor daily after coming off of 20mg Lexapro. Although I'm also on a number of other drugs as well, I can definitely say that I prefer SNRI's (like Effexor) over SSRI's like Lexapro. Effexor is more activating & has WAY less sexual SE's for me than the Lex did. Overall, I really like Effexor as it's pulled me out of straight-up misery. The infamous "discontinuation syndrome" doesn't scare me, and I plan on staying on it for a loooong time anyways!

Also, I will say that the combination of Effexor & Remeron has been magical for me, and I've tried many different combos over the years! If you can, I would look into possibly getting on Mirtazapine (Remeron) as it greatly potentiates the positive effects of the Effexor....

Let me know if you have any questions about Effexor; I've been in it for about 5 months now...

cheers,

John

Link to comment
Share on other sites

  • 2 weeks later...

Also, I will say that the combination of Effexor & Remeron has been magical for me, and I've tried many different combos over the years! If you can, I would look into possibly getting on Mirtazapine (Remeron) as it greatly potentiates the positive effects of the Effexor....

John

thanks.....what dose remeron do you take and what does it help with? am good so far with Effexor , the only worries so far I have increased my blood pressure a little bit and also I notice my body temperature is always around 99deg, where before it was on low 98 side all the time.....will keep an eye on this and see how it turns out.

Link to comment
Share on other sites

  • 1 month later...

I second or third re feeling hot a lot of the time. It's winter here in Australia, and I can head out of the house in the morning with just a scarf and a long sleeved top, opaque tights, maybe a cardigan. At the bus stop people are wearing gloves, scarves, coats, beanies and still look like they're shivering. At work the air con is on heat mode, and I start to get rather warm and slightly sweaty. Since being on efexor (just over a year) my winter coats have hung in my wardrobe, looking a little despondent.

It can be rather uncomfortable at the height of summer though. Some evenings when the temp is above about 32 degrees (celsius) my hair is soaking wet. 40 degrees plus is not the best.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...